MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number U4150410RX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of a retrospective review of events that occurred in (b)(6) and in accordance with 21 c.F.R.Part 803, this event was assessed and determined to be mdr reportable as a malfunction.No medical records or no medical images have been made available to the manufacturer; however, a photo was provided.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported during an angioplasty procedure in the right superficial femoral artery (sfa) with a contralateral approach from the left groin, a break was allegedly identified on the shaft of the balloon catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot met all release criteria.Visual/microscopic inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Medical records review: as medical records were not provided, a review could not be performed.Image/photo review: one electronic photo was reviewed by a bpv engineer.The photo shows an entire ultraverse rx pta catheter in two pieces.The point of detachment is noted to be on the catheter, proximal to the balloon.Based on the photo review, a catheter detachment can be confirmed.Conclusion: the device was not returned.One photo was submitted for review.Based on the photo review, the investigation can be confirmed for a catheter detachment.Additionally, the investigation is unconfirmed for a break, as the device was identified in two pieces (catheter detachment) upon review of the submitted photo.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.It is likely that the retraction problems contributed to the balloon detachment.Labeling review: the current (b)(4) ifu (instructions for use) states: warnings: - to prevent vessel damage, the inflated diameter and length of the balloon should approximate the diameter and length of the vessel just proximal and distal to the stenosis.Select a balloon size so that its inflated balloon diameter does not exceed the minimum vessel diameter when diameters of a target vessel vary.[or, it can cause vessel injury.] - when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.[applying excessive force to the catheter can cause vessel damage and the catheter can result in tip or catheter breakage, catheter kink or balloon separation.] - do not exceed the rbp recommended for this device.To prevent over pressurization, use of inflation device with manometer is recommended.[balloon rupture may occur if the rbp rating is exceeded.] - careful attention must be paid to the dilatation of calcified lesions or tortuous anatomy.[it may lead to catheter damage or balloon rupture.} prohibitions: - do not reuse.- do not resterilize.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6350830
Report Number2020394-2017-00098
Device Sequence Number10871023
Product Code LIT
UDI-Device Identifier00801741057557
UDI-Public(01)00801741057557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue NumberU4150410RX
Device Lot Number50120841
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/18/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1